Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 264, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Dec 4, 2021, 2:54 AM PST. It took effect at Dec 4, 2021, 4:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2021, 2:54 AM PST (10:54 UTC)
- In effect from
- Dec 4, 2021, 4:00 PM PST
- Expired
- Dec 5, 2021, 1:46 AM PST
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
095 WHUS76 KSEW 041054 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 254 AM PST Sat Dec 4 2021 PZZ170-173-176-041900- /O.CAN.KSEW.SC.Y.0261.000000T0000Z-211204T1100Z/ /O.NEW.KSEW.SC.Y.0264.211205T0000Z-211205T1400Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 254 AM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...North to northwest winds 15 to 25 kt. Seas 9 ft at 10 to 14 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From 4 PM this afternoon to 6 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-041900- /O.NEW.KSEW.SC.Y.0264.211205T0000Z-211205T0900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 254 AM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST SUNDAY... * WHAT...Northwest winds 15 to 25 kt and seas 9 ft at 11 to 14 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 4 PM this afternoon to 1 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
416 WHUS76 KSEW 041656 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 856 AM PST Sat Dec 4 2021 PZZ170-173-176-050100- /O.CON.KSEW.SC.Y.0264.211205T0000Z-211205T1400Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 856 AM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST SUNDAY... * WHAT...North to northwest winds 15 to 25 kt. Seas 9 ft at 10 to 14 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From 4 PM this afternoon to 6 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-050100- /O.CON.KSEW.SC.Y.0264.211205T0000Z-211205T0900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 856 AM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST SUNDAY... * WHAT...Northwest winds 15 to 25 kt and seas 9 ft at 11 to 14 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 4 PM this afternoon to 1 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
113 WHUS76 KSEW 042228 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 228 PM PST Sat Dec 4 2021 PZZ150-153-156-050630- /O.EXT.KSEW.SC.Y.0264.211205T0000Z-211205T1100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 228 PM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...Northwest winds 15 to 25 kt and seas 9 ft at 11 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-050630- /O.CON.KSEW.SC.Y.0264.211205T0000Z-211205T1400Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 228 PM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... * WHAT...North to northwest winds 15 to 25 kt. Seas 9 ft at 11 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From 4 PM this afternoon to 6 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
241 WHUS76 KSEW 050442 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 842 PM PST Sat Dec 4 2021 PZZ170-173-176-051245- /O.CON.KSEW.SC.Y.0264.000000T0000Z-211205T1400Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 842 PM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 6 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-051100- /O.CON.KSEW.SC.Y.0264.000000T0000Z-211205T1100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 842 PM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
234 WHUS76 KSEW 050946 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 146 AM PST Sun Dec 5 2021 PZZ170-173-176-051100- /O.CAN.KSEW.SC.Y.0264.000000T0000Z-211205T1400Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 146 AM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have largely eased below advisory criteria. A few local northerly gusts to 20-25 kt may continue toward daybreak, but these are not expected to be widespread or frequent. $$ PZZ150-153-156-051100- /O.CAN.KSEW.SC.Y.0264.000000T0000Z-211205T1100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 146 AM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased below advisory criteria, so the advisory has been canceled. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 7:39 PM PST, 7 hours 15 minutes earlier.
Area forecast discussion, Dec 3, 7:39 PM PST, 7 hours 15 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
739 PM PST Fri Dec 3 2021
.UPDATE...Refreshed some of the weather elements this evening,
namely snow levels, POPs, and weather. In addition, minor tidal
overflow is possible at the coast around the time of high tide
midday Saturday. This is mostly due to high astronomical tides
occuring this weekend (King tides). A surface low moving to the
south Washington coast around this time will perhaps allow for
minor tidal anomalies (about 0.5 feet) which combined with the
King tides should be enough for a threat of minor tidal overflow.
The rest of the forecast appears on track.
The mid and upper levels this Friday evening are characterized by
continued zonal flow over the PNW, but upstream there is a
distinct shortwave trough between 150W and 140W/50N that is
located on the southern periphery of broader cyclonic over the
Gulf of Alaska. This shortwave will progress eastward overnight
and into Saturday morning, with the current forecast track
expected to be roughly along WA/BC border. At the surface, high
pressure encompasses the PNW and southern BC, with a compact low
located over the Pacific, just upstream of the aforementioned
parent shortwave. Although the sfc low will look impressive into
the overnight hours, it will quickly weaken as it approaches the
PNW Coast Saturday morning, with current expected track towards
the Grays Harbor vicinity and thru SW WA.
The biggest forecast concern overnight and into Saturday continues
to be the threat for wintry weather over the area. Based on 00z
UIL sounding data along with model forecast sounding data (freezing
level and wet bulb zero), have adjusted snow levels upwards
100-200ft this evening and through the overnight period for most
of the area. Current composite radar shows some precip offshore
and near the Coast but with very dry lower level air (again,
evidenced on the UIL sounding), much of it is likely evaporating
as it approaches W WA. As both the upper low and sfc low trek
closer to the area overnight, very strong WAA will be increasing
over the region. This would signal strong forcing for ascent and
in many cases in the winter can enhance wet bulbing effects and be
favorable for winter precip, but given the strength of the WAA for
this event, think that it will likely just result in noticeably
warm air above the sfc. With the absence of very cold air near the
sfc, it seems pretty hard to get widespread lowland snow showers
out of this. The exception still seems to be across Whatcom Co and
maybe the San Juans where snow levels remain lowest for the
longest time and WAA takes a bit longer to make an impact. Still,
with marginal sfc temps, accumulations will be light if any and
will be mainly late tonight and thru Saturday morning.
The bulk of the precip will then continue east into the Cascades
towards the afternoon. Although it's easy to get caught up in
lowland snow chances/potential, keep in mind that heavy snow is
still expected in the Cascades so those planning to travel across
the Passes should prepare for travel impacts. Previous discussion
follows with an updated marine and aviation section.
Kovacik/Schneider
&&
.PREV DISCUSSION... /issued 340 PM PST Fri Dec 3 2021/
.SYNOPSIS...Colder conditions will continue into next week.
Multiple systems will make their way through the area in the next
seven days. These will bring mostly lowland rain, mountain snow,
and breezy conditions. However, there is the slight potential for
some wintery precipitation at the lower elevations a few times in
the next seven days.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...A weather system continues
to track towards the area this afternoon. We are expecting
precipitation to begin early Saturday morning. Snow levels will be
at the lowest during the overnight as the system moves in and will
be around 1000 feet. Snow levels are expected to rise between
3000-4000 feet for the southern portions of the forecast area
through the day Saturday. How this warm sector of the system moves
through is going to determine if any of the lower elevations
receive any kind of frozen precipitation. The northern areas of
Whatcom County as well as the North Olympic Peninsula have the
greatest chance of seeing some wintery precipitation falling as
low level winds remain northerly which will keep surface
conditions colder. The remainder of the lowlands will likely see
rain with this first system. However, maybe some of the higher
hills could see a wintery mix particularly during periods of
higher precipitation rates. And since we are discussing the
potential for snow at the lower elevations it should go without
saying that we are expecting snow in the area mountains. The
Central Cascades will likely see the highest snow accumulations
through Saturday with 8-12 inches likely at the passes.
While Sunday will stay on the chilly side (at least for Western
Washington standards), it will be mostly dry. There is a chance of
some lingering showers.
The next system will begin to move through late Sunday night and
will continue to track through the area through Monday. This
system is stronger so it will be bringing more precipitation into
the area. We will also still be on the chilly side in terms of
temperatures, especially the overnight lows. With higher
precipitation rates forcing colder air down gives more of the area
a greater chance in seeing some sleet or snow. The higher in
elevation you are the greater the chance of snow. Additionally,
breezy conditions area wide are expected.
Butwin
.LONG TERM /TUESDAY THROUGH FRIDAY/...More systems will make
their way through the rest of the week. Snow levels will be rising
and stabilizing between 2000 and 3000 feet during the majority of
the time period. So the lowlands are expected to return the
typical cold rain for the season. And the mountains will finally
be building a decent snowpack. Some ensemble guidance is
suggesting the return of low snow levels towards the end of the
week, but that is highly uncertain at this time.
Butwin
&&
.AVIATION...Overcast skies expected overnight tonight and through
much of Saturday as another wet system approaches. Obs this
evening show ceilings mainly above 10,000ft, but there still
appear to be a few patches of low clouds. Generally expect mid
level clouds to dominate the first half of the overnight period,
with bases lowering to lower-end VFR towards daybreak Saturday
as a cold rain spreads across the TAF sites. A rain/snow mix or
period of light snow appears most probable at KBLI and the threat
for wintry weather at this site will mainly run from about 2am
through 10am Sat. As the precip continues Saturday morning and
into the afternoon, ceilings should drop to MVFR, with little
recovery into the evening. Could then see some scattering mid-late
evening. Winds could vary in direction at times through the period
from N to S but overall expect the dominant direction to be from
the N/NE 5-10kts.
KSEA...VFR through most of the overnight hours, with ceilings
lowering to MVFR (possibly high-end IFR) from daybreak Saturday
through early afternoon. MVFR cigs may scatter some in the late
evening hours. Cold rain likely Sat morning-afternoon. A few
flakes could mix in Sat morning, but no impacts expected. Winds
generally NE (tho may shift SE briefly at times) 5-10kts.
Kovacik
&&
.MARINE...West swell 10-12 feet over the Coastal Waters should
subside below 10 feet tonight. A frontal system will move through
the area late tonight and Saturday. An associated 1014 MB low
will move onshore over southwest Washington on Saturday. There
will be a period of small craft advisory northerly winds over the
Coastal Waters behind the low Saturday and Saturday night and
maybe a smattering of advisory strength northerly winds for some
of the inland waters.
A much stronger frontal system will move through the area Sunday
night and Monday. This system will likely bring southerly gales
to the Coastal Waters. Gales are also possible for the entrances
to the Strait, Northern Inland Waters and Admiralty Inlet. A
third frontal system will move through the area Tuesday and
Wednesday. Schneider
&&
.HYDROLOGY...No river flooding expected in the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 1 AM to 4 PM PST Saturday for
Cascades of Pierce and Lewis Counties-Cascades of Snohomish
and King Counties-Cascades of Whatcom and Skagit Counties.
Coastal Flood Advisory from 10 AM to 2 PM PST Saturday for
Central Coast-North Coast.
PZ...Small Craft Advisory until 3 AM PST Saturday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 8:34 PM PST | Coastal Flood Advisory | SEW | 17 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.